Measles like Rash from Chemotherapy

Highlighted
New Contributor

Measles like Rash from Chemotherapy

Hi All,  my dear Mum started chemotherapy two weeks ago (lung and gallbladder cancer).  After the second treatment (gemcitabine and carboplatin), she has broken out in a hot, itchy rash (measles like) on her torso.  She lives in a rural area.  Has anyone else had family members experience this as a chemo side effect?  Any tips on treatment to calm the symptoms? The initial advice from the Oncology unit is that they haven't seen this before from chemo but Google is telling me that skin rashes are quite common from chemo.  Many thanks in advance.  

2 REPLIES 2
Highlighted
Super Contributor

Re: Measles like Rash from Chemotherapy

Hi @gg1984,

Is your mum able to get into a bath tub? If so, have a warm bath in which a handful of bicarb soda has been dissolved. Make sure its not hot water, as that will make it itch more. Then, she can slather on some calamine lotion as needed. Aloe vera may also help relieve the itch, if she has any.
I hope this helps.

Budgie
Highlighted
New Contributor

Re: Measles like Rash from Chemotherapy

Thanks @Budgie for your quick reply 🙂
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.